MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 11/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -5.5 diopter, in the patient's left eye (os) on (b)(6) 2016.The lens was explanted on (b)(6) 2016 due to excessive vaulting and angle closure.The peripheral iridotomies were enlarged.The lens was exchanged for a shorter lens.
 
Additional Manufacturer Narrative
Patient info: female.Explant date: (b)(6) 2016.Event date: unk.Additional information received - the lens was explanted on (b)(6) 2016 due to elevated intraocular pressure, narrowing of the angle and shallowing of the anterior chamber depth.The cause of the event was unknown.Patient's current condition is bcva 20/20 +2 and vault is 3/4 ct.Result (operational problem) : visual inspection of the returned product found a piece missing from the lens optic.The lens was returned in liquid.Conclusion: (unable to confirm complaint): based on the complaint history, work order search and product evaluation, a specific root cause of the event could not be determined.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6172497
Report Number2023826-2016-01758
Device Sequence Number184941
Product Code MTA
UDI-Device Identifier00841542103206
UDI-Public(01)00841542103206(17)180731
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR